Forum:

Results 1 to 7 of 7

Thread: Paragard...Late period...

  1. #1
    Junior Member Array
    Join Date
    Jan 2010
    Posts
    11

    Default Paragard...Late period...


    Ok, I want to start off by saying I have asked a doctor about this, but since they want me to wait a few more months, I'm wondering if I should get a second opinion on this?

    I've had the copper iud for almost two years now, inserted just after I had my second son. Never really any serious problems, and once my body got used to it, I had heavier, but still regular periods. Last month I had a longer than usual, 7 day period. Then a week and a half later I started what seemed to be a light period that lasted three days. I called the doc and they said it was probably a "fluke" and not to worry. They told me to still count on my next period based on when the first one that month was.

    Ok now I'm worried. I'm 11 days late. I called the doc again a few days ago and they told me to take a pregnancy test, so I did and it was negative. So they told me not to worry. The nurse told me that I should only worry if I had severe bleeding or missed two more periods. Now that I still haven't started, I'm also experiencing cramping, back aches and nausea. I tried taking another pg test but it was invalid.

    I checked my iud and I can feel the strings still, but they might be shorter (it's hard to say.

  2. #2
    WH Moderator & WINNER OF BEST THREAD MARCH & JUNE 2011- Don't mes with Mes T Array Mes T's Avatar
    Join Date
    Oct 2009
    Posts
    2,757

    Default

    I think it's highly unlikely that you're pregnant, given the failure rate of the IUD is pretty much the same as a hormonal birth control pill. So, possible, but not likely.

    If I were you, I would give it another week or two, and then take another pregnancy test. If you are pregnant (again, not likely), it's probably still a little early for the test to detect the new hormones in your body.

  3. #3
    Junior Member Array
    Join Date
    Jan 2010
    Posts
    11

    Default

    I'm not much of one to trust the birth control pill lol...I had my second son while on that, so that's why I decided on an iud.

    Anyway, I started today! Whoo-hoo! I'm so grateful...yet it is the worst cramps I've had in years. I guess it's making up for lost time.

  4. #4
    WH Moderator & WINNER OF BEST THREAD MARCH & JUNE 2011- Don't mes with Mes T Array Mes T's Avatar
    Join Date
    Oct 2009
    Posts
    2,757

    Default

    Yeah sometimes birth control pills don't work if you're sick, if you're taking other medicine at the time, if you miss a pill, ahh the list goes on and on. At least the IUD doesn't have those problems. Glad to hear your period came!

  5. #5
    Junior Member Array
    Join Date
    Jan 2010
    Posts
    11

    Default

    Update: this period has gone and went. It has now been about a week since it ended, and I'm bleeding like it's my period again. If this is what the paragard is about, I'm not so sure I want it anymore. I have a doctor's appt on April 6 to see what this is about, so I'll update you guys then. Thanks for your answers, everyone.

  6. #6
    Silver Contributor 100+ Posts Array Yazwoman's Avatar
    Join Date
    Feb 2010
    Location
    Upstate New York
    Posts
    95

    Default

    Quote Originally Posted by Mes_T View Post
    Yeah sometimes birth control pills don't work if you're sick, if you're taking other medicine at the time, if you miss a pill, ahh the list goes on and on. At least the IUD doesn't have those problems. Glad to hear your period came!
    Yea, it seems the pill is very sensitive to things like that, that's a good reason to insist on having two backup forms!

    I hope that you find out what is wrong with your body. Bleeding for an unknown reason is really not fun at all.
    ~YW~
    Just your average, everyday, psycho Goddess

    ----
    “..Passion is the source of our finest moments. The joy of love... the clarity of hatred... and the ecstasy of grief. It hurts sometimes more than we can bear. If we could live without passion maybe we'd know some kind of peace... but we would be hollow... Empty rooms shuttered and dank. Without passion we'd be truly dead.” -Joss Whedon

  7. #7
    Junior Member Array
    Join Date
    Jan 2010
    Posts
    11

    Default

    I went to the doctor and they did an ultrasound and everything is normal. The doctor told me the late periods were just a side effect of the iud. He said if I had another late period and it bothers me (I'm not sure who this wouldn't bother), than maybe I should think about having it removed. I was supposed to start yesterday, but I'll wait and see what happens. I hate to go back on the pill, with crazy mood swings and forgetting to take it. If all else fails, maybe I'll get the nuvaring.

Similar Threads

  1. Replies: 2
    Last Post: 02-22-2012, 04:01 PM
  2. Considering Paragard (copper T IUD)
    By Linguini in forum Birth Control
    Replies: 142
    Last Post: 05-12-2011, 09:08 PM
  3. Paragard Removal = Normal Period?
    By anonymousgirl in forum Birth Control
    Replies: 2
    Last Post: 01-10-2010, 12:59 PM
  4. Late period but period symptoms **confused**
    By lilmisserika in forum Menstrual Cycle
    Replies: 1
    Last Post: 06-03-2009, 02:35 PM
  5. Replies: 1
    Last Post: 03-27-2009, 02:50 AM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Beauty & Style | Fitness & Nutrition | Family & Relationships | Sex & Sexual Health | Physical & Mental Health | Girl Talk | Forum Home
Home | Health Library | Contact | Terms Of Service | Contact | Privacy Policy

© Womens-Health.com 2014 and Emerge Media